Stevens-Johnson syndrome represents an adverse skin reaction to certain drugs. It is rare, probably accounting for less than 1% of skin reactions from drugs. It is a blistering abnormality. It is similar to Erythema multiforme, but is usually more severe. It is also similar to Toxic epidermal necrolysis, but usually not as severe as this disease. Less than ten percent of the surface of the body is usually affected. It often produces red-purple lesions of the skin and mucus membranes.
Causes of Stevens-johnson Syndrome
This disorder is often seen in response to drug reactions. The exact cause is somewhat uncertain.
Signs and Symptoms of Stevens-johnson Syndrome
Red-purple lesions develop diffusely on the body, mouth, anus, genitals, GI tract and skin. They usually do not involve more than 10% of the total body surface area. Commonly, fever and generalized weakness occur.
Find more information
Medical Content Last Updated on 07/12/2008
The information contained on this site is for the sole purpose of
being informative. This information is not and should not be used or relied upon as medical
advice. Always seek the advice of your physician, nurse
Or other qualified health care provider before you undergo any treatment or
for answers to any questions you may have regarding a medical condition.
If you believe you have a medical emergency, please discontinue use
of MyElectronicMD and call 911 now.
Nothing contained on or provided through the service is intended to be or is
to be used for medical diagnosis or treatment.
Your use of this site is subject to certain terms and conditions.